MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS

ABBOTT MEDICAL AMPLATZER PICCOLO; OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Catalog Number 9-PDAP-03-02-L
Medical Device Problem Codes Malposition of Device (2616); Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Perforation (2001)
Date of Event 05/20/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that an unknown amplatzer piccolo occluder was selected for implant on (b)(6) 2021 using a 4f amplatzer torqvue low profile catheter.During implant the distal disc of the device was positioned out in the aorta and then the device was pulled into the patent ductus arteriosus (pda).The mid portion of the device was un-sheathed.It was noted that the distal disc was in the aorta and the connecting waist and proximal disc were in the pda at a sharp angle where some portion of the device passed through the ductus and into the aorta.The patient remained hemodynamically stable but the physician expressed concern of a connection made from the pda to the aorta through the superior aspect of the pda with the connecting waist and proximal disc closing the pda.The delivery system appeared to have crossed the top of the pda, through the pda wall, and through the anterior aortic wall into the lumen of the aorta.It was unknown if the device tore the superior aspect of the ampulla and pda or whether there was a puncture during the subsequent deployment, re-capture, and re-deployment.The patient was monitored for a considerable amount of time.No attempt was made to readjust the device.The device was implanted.X-ray imaging showed the the distal disc of the device in the aorta outside through the superior aspect of the pda.There were no adverse effects to the patient.The patient status was stable.
 
Additional Manufacturer Narrative
An event of device migration was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.The fluoroscopy images show the device with the aortic disc in the aorta, but there is no evidence of disruption of the ductus arteriosus or aorta.The device is repositioned to become intra-ductal and confirmed with a ct scan image.There were no reported adverse patient consequences and no allegation the device malfunction.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.

Brand Name
AMPLATZER PICCOLO
Common Device Name
OCCLUDER, PATENT DUCTUS, ARTERIOSUS
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2135147
5050 nathan ln n
plymouth MN 55442
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key19316074
Report Number2135147-2024-02185
Device Sequence Number6335304
Product Code MAE
UDI-Device Identifier05415067030979
UDI-Public(01)05415067030979(17)240930(10)7247248
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020024
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number9-PDAP-03-02-L
Device Lot Number7247248
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/19/2024
Supplement Date Received by Manufacturer06/26/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date07/10/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown